Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 119, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 13, 2013, 1:29 PM CDT for Adair County, Casey County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2013, 1:29 PM CDT (18:29 UTC)
- Expired
- Jul 13, 2013, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Casey County, KY
The radar
The Louisville radar (KLVX), 112 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:04 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 13, 12:04 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 104 PM EDT SAT JUL 13 2013 ...Updated Aviation Discussion... .FORECAST UPDATE... Issued at 1025 AM EDT Sat Jul 13 2013 Unusual 500mb upper level low now over the Bluegrass will retrograde to the west today, and is forecast to lie near Paducah late this afternoon. The presence of this cold core aloft will bring more widespread cloudiness and scattered thunderstorms this afternoon. Expect an unusual storm motion today as storms tend to move from the southeast towards the northwest, especially on the backside (east) of the upper level feature. Unseasonably low freezing levels around 11k feet and steepening lapse rates will possibly lead to some hail later today, as well as gusty winds. && .SHORT TERM (Now through Sunday)... Issued at 300 AM EDT Sat Jul 13 2013 An upper level low will move westward across the region through the day today. It will continue its west-southwestward track through the short term while high pressure builds across the northeastern CONUS. Today will start off on the cool side with low temperatures in the lower 60s. However, temperatures will warm up quickly into the mid 80s by the afternoon. As the upper level low scoots across the area, a pocket of cooler air aloft will help to steepen lapse rates. Soundings show the region will become somewhat unstable by mid day. Despite a not very moist atmosphere, it still looks like isolated to scattered thunderstorms will develop this afternoon. If the storms are able to become strong enough they could produce some hail and gusty winds this afternoon. The storms should dissipate this evening as heating wanes and the upper low shifts to the west. Moisture will start to increase tonight into tomorrow. Isolated to scattered thunderstorms are expected to develop again tomorrow afternoon. The best chance for thunderstorms tomorrow looks to be across the southwestern portion of the forecast area, more on the edge of the ridge of high pressure. Temperatures will also be on the rise tomorrow with highs topping out in the mid to upper 80s. .LONG TERM (Sunday night through Friday)... Issued at 300 AM EDT Sat Jul 13 2013 Anomalous upper low will retreat farther into the Southern Plains on Sunday night, giving way to an equally anomalous ridge that will pump 500mb heights up to 598-599 dam as it retrogrades across the lower Great Lakes/upper Ohio Valley. Heat and humidity will be the main players through the week, with highs punching into the lower 90s each day. Limiting factor in the heat will likely be the humidity as a result of the still-high soil moisture from the excessive rainfall last weekend. The result will be heat indices reaching the upper 90s each afternoon in most locations. Precip chances will be limited to diurnal convection, which will be limited by the strong ridging and warm air aloft. H7 temps pushing +10C will keep storms quite isolated in nature, but won't be enough to completely cap a very juicy boundary layer with PWATs edging up toward 1.7-1.8 inches. Anything that does get going will have plenty of instability to work with, and will move very slowly given mean winds of 5 kt or less, so pulse storms with heavy rain will be the main concern. But again, most locations will remain high and dry. Other than limiting POPs to the afternoon hours, there is not enough confidence to get too cute with timing and placement. && .AVIATION (18Z TAF Update)... Issued at 110 PM EDT Sat Jul 13 2013 An upper level low right over Louisville at this time will quickly move west towards Paducah this afternoon. Behind this feature, occasionally cloudy skies will develop as well as scattered thunderstorms. Thunderstorm coverage will range from around 25 to 35% with the most probable window for any storms to affect a terminal from 18 through 22z this afternoon For this afternoon expect partly cloudy skies to occasionally cloudy skies with VFR ceilings. East winds will continue at around 5 to 9kt. Will place VCTS in TAFs for this most probable window for thunderstorm development. Thunderstorms will diminish near or shortly before 00z Sunday. Expect VFR conditions tonight and Sunday with light easterly winds. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........JSD Short Term.......EER Long Term........RAS Aviation.........JSD
Hazardous weather outlook, Jul 13, 10:30 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SAT JUL 13 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1130 AM EDT SAT JUL 13 2013 /1030 AM CDT SAT JUL 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. ANY THUNDERSTORM WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. A FEW STRONGER STORMS PRODUCING HAIL AND GUSTY WINDS MAY BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE WEEK. ANY STORM THAT DOES DEVELOP WILL BE A SLOW MOVER CAPABLE OF PRODUCING BRIEF LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/RAS
In the hours before
Special weather statement, Jul 13, 9:13 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 AM EDT SAT JUL 13 2013
KYZ036-037-042-131445-
BOURBON KY-HARRISON KY-SCOTT KY-
1013 AM EDT SAT JUL 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PARIS...AND MOVING
NORTHWEST AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
BRENTSVILLE AND CURRENTSVILLE...
EWALT CROSSROADS AND KISERTON...
JACKSONVILLE AND CENTERVILLE...
BROADWELL AND GEORGETOWN SCOTT COUNTY AIRPORT...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
127 AND 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3810 8415 3809 8420 3816 8437 3818 8436
3821 8438 3820 8444 3826 8459 3845 8444
3822 8404
TIME...MOT...LOC 1413Z 123DEG 22KT 3820 8420
RJSLocal storm report, Jul 13, 9:39 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 AM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 2 N PARIS 38.24N 84.26W
07/13/2013 E0.50 INCH BOURBON KY UTILITY COMPANY
PARIS WATER TREATMENT PLANT HAD JUST UNDER HALF INCH
HAIL
&&
EVENT NUMBER LMK1300414
RJSSpecial weather statement, Jul 13, 12:42 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
142 PM EDT SAT JUL 13 2013
INZ091-092-131810-
CLARK IN-FLOYD IN-
142 PM EDT SAT JUL 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSPECT...AND MOVING WEST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SELLERSBURG AND SPEED...
SAINT JOSEPH AND MEMPHIS...
BENNETTSVILLE AND WILSON...
CARWOOD AND STARLIGHT...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3846 8561 3834 8565 3834 8594 3850 8590
3851 8588 3852 8588
TIME...MOT...LOC 1742Z 106DEG 14KT 3839 8571
RJSSpecial weather statement, Jul 13, 12:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 PM CDT SAT JUL 13 2013
KYZ066-078-131820-
CASEY KY-RUSSELL KY-
1251 PM CDT SAT JUL 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES EAST OF JAMESTOWN...AND MOVING
NORTHWEST AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND NICKEL
SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SALEM AND FONTHILL...
HONEY ACRE AND DECATUR...
TEDDY AND SYCAMORE FLAT...
DUNNVILLE AND PHIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3699 8493 3713 8509 3714 8508 3729 8492
3712 8488 3712 8490 3710 8489 3709 8490
3705 8490 3702 8487
TIME...MOT...LOC 1751Z 154DEG 22KT 3705 8491
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:13 AM CDT | Special Weather Statement | LMK | Bourbon | 32 min |
| Jul 13, 12:51 PM CDT | Special Weather Statement | LMK | Russell | 29 min |
| Jul 13, 1:04 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell | 26 min |
| Jul 13, 1:35 PM CDT | Special Weather Statement | LMK | Clinton | 30 min |
| Jul 13, 1:48 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 32 min |
| Jul 13, 2:07 PM CDT | Special Weather Statement | LMK | Madison | 43 min |
| Jul 13, 2:08 PM CDT | Special Weather Statement | LMK | Adair | 47 min |
| Jul 13, 2:14 PM CDT | Special Weather Statement | LMK | Cumberland | 31 min |
| Jul 13, 2:19 PM CDT | Special Weather Statement | LMK | Marion | 21 min |
| Jul 13, 2:35 PM CDT | Special Weather Statement | LMK | Green, Metcalfe | 30 min |
| Jul 13, 2:38 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 32 min |
| Jul 13, 3:13 PM CDT | Special Weather Statement | LMK | Bullitt | 32 min |
| Jul 13, 3:22 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 28 min |
| Jul 13, 3:49 PM CDT | Special Weather Statement | LMK | Bullitt | 21 min |
| Jul 13, 12:42 PM CDT | Special Weather Statement | LMK | Clark | 28 min |
| Jul 13, 3:16 PM CDT | Special Weather Statement | LMK | Dubois | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.